MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 HUMERAL BLAZER XL 44; SHOULDER INSTRUMENT - BLAZER

DEPUY IRELAND - 3015516266 HUMERAL BLAZER XL 44; SHOULDER INSTRUMENT - BLAZER
Catalog Number 620020044
Medical Device Problem Codes Device-Device Incompatibility (2919); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
During surgery, the surgeon needed to use the humeral blazer a couple times due to very dense bone.It was working fine at the beginning, and toward the end the cannulated handle would no longer thread into the blazer to attach.Upon looking at the threads, the handle was fine but the threads within the blazer were visibly damaged and could no longer be used.Surgery was delayed 5 minutes due to the reported event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary during surgery, the surgeon needed to use the humeral blazer a couple times due to very dense bone.It was working fine at the beginning, and toward the end the cannulated handle would no longer thread into the blazer to attach.Upon looking at the threads, the handle was fine but the threads within the blazer were visibly damaged and could no longer be used.The product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the internal threads were found stripped, additionally, the overall appearance of the device is worn.The observed condition was consistent as an end of life indicator for the device.No other issues where identified.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A functional test was not performed as the mating device was not returned.However, the unable to assemble allegation can be attributed to the stripped condition of the threads.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the humeral blazer xl 44 would have contributed to a device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, " the cannulated handle would no longer thread into the blazer to attach.Upon looking at the threads, the handle was fine but the threads within the blazer were visibly damaged and could no longer be used." the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that the internal threads were found stripped, additionally, the overall appearance of the device is worn.The observed condition was consistent as an end of life indicator for the device.No other issues where identified.The device exhibits damage consistent with repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.However, the unable to assemble allegation can be attributed to the stripped condition of the threads.The overall complaint was confirmed as the observed condition of the humeral blazer xl 44 would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
HUMERAL BLAZER XL 44
Common Device Name
SHOULDER INSTRUMENT - BLAZER
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19267682
Report Number1818910-2024-10091
Device Sequence Number17999771
Product Code MBF
UDI-Device Identifier10603295539087
UDI-Public10603295539087
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K202716
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number620020044
Device Lot Number331241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/04/2024
06/13/2024
07/01/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date06/05/2024
06/13/2024
07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown